Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 7, 2007, 11:55 PM HST for Hawaii County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2007, 11:55 PM HST (09:55 UTC)
- Expired
- Dec 8, 2007, 3:00 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Hawaii County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 9.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 080959
FFWHFO
HIC001-081300-
/O.NEW.PHFO.FF.W.0024.071208T0955Z-071208T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
1155 PM HST FRI DEC 7 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 300 AM HST
* AT 1148 PM HST... RADAR AND RAIN GAGES ACROSS THE KAU AND PUNA
DISTRICTS SHOWED HEAVY RAIN FALLING UP TO 2 INCHES PER HOUR ON
ALREADY SATURATED GROUND.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KAWA
FLATS...PAHALA...WOOD VALLEY...VOLCANO...PAHOA...GLENWOOD AND
MOUNTAIN VIEW.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE ISLAND OF HAWAII IN HAWAII COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 300 AM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 1922 15575 1945 15549 1962 15498 1935 15490
1931 15496 1922 15530 1900 15556
$$
WROEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 7, 8:30 PM HST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 7, 8:30 PM HST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST FRI DEC 7 2007 .SYNOPSIS... WIDESPREAD RAIN WITH LOCALLY HEAVY SHOWERS...AND STRONG SOUTHERLY WIND OVER ISLAND SUMMITS AND COASTAL WATERS...WILL CONTINUE AT LEAST THROUGH SATURDAY MORNING. AFTER ANOTHER ROUND OF HEAVIER SHOWERS ON SATURDAY AFTERNOON...MOST RAINFALL WILL SHIFT TO NORTHEAST SLOPES AS TRADE WINDS RETURN BY THE MIDDLE OF THE COMING WEEK. && .DISCUSSION... A DEEPLY STACKED LOW JUST NORTH OF THE MAIN HAWAIIAN ISLANDS FINALLY SHOWED SIGNS OF MOVING NORTH AND REJOINING THE GENERAL CIRCULATION. THOUGH IT DID NOT APPEAR TO FILL SIGNIFICANTLY YET...THE NEXT SIX TO EIGHT HOURS LIKELY WILL REVEAL WHETHER THIS TREND MATERIALIZES. A SHORT WAVE ROTATING AROUND THE BASE OF THE LOW INTENSIFIED SHOWER DEVELOPMENT...MAINLY FROM MAUI COUNTY SOUTHEAST. THE ALENUIHAHA CHANNEL AND WATERS SOUTHEAST OF THE BIG ISLAND IN PARTICULAR EXPERIENCED THE EFFECTS OF THIS UPPER FEATURE COMBINING WITH SPEED CONVERGENCE IN THE PREDOMINANTLY SOUTHERLY LOW-LEVEL FLOW...THUS PRODUCING LOCALLY EXPLOSIVE DEVELOPMENT. ALTHOUGH THE HEAVIEST PRECIPITATION HAD SHIFTED AWAY FROM OAHU AND KAUAI COUNTY...THE BOUNDARY BETWEEN PREVAILING SOUTHERLIES OVER MOST OF THE STATE AND SOUTHWESTERLIES FURTHER TO THE WEST STILL SERVED AS A FOCUS TO SQUEEZE CONTINUING RAINFALL FROM THE MOIST AIRMASS OVER THESE ISLANDS. CONSIDERING THE SOGGY STATE OF THE SOIL AFTER THE PAST FEW DAYS...THE FLASH FLOOD WATCH AND THE WIDESPREAD FLOOD ADVISORIES CERTAINLY REMAINED RELEVANT FOR THE WHOLE STATE. THOUGH MOST OF THE NON-ROUTINE PRODUCTS ARE SET TO EXPIRE BY SATURDAY MORNING...THE ARRIVAL OF A LAST SHORT WAVE AROUND NOON ON SATURDAY MAY REQUIRE SOME EXTENSIONS. WIND SPEED WAS DOWN ACROSS THE BOARD...AND THE CURRENT FORECAST MAY BE A LITTLE HIGH OVER THE COASTAL WATERS...THOUGH THE SPARSE IN SITU OBSERVATIONS PROVIDED ONLY A LIMITED PICTURE. GIVEN THE STRONG DYNAMICS VISIBLE FROM SATELLITE...IT WOULD BE HASTY TO DROP THE SMALL CRAFT ADVISORY...THOUGH GUIDANCE PAINTS A VERY DIFFERENT PICTURE IN 24 HOURS. WITH THE UPPER PORTION OF THE LOW DEPARTING... WIND OVER THE SUMMITS MAY WELL DROP BELOW THE WIND ADVISORY CRITERION BEFORE SATURDAY MORNING. ON THE WHOLE...THE FORECAST APPEARS TO BE ON TRACK. THE MODELS AGREE FAIRLY WELL WITH SATELLITE AND SURFACE DATA...AND WITH ONE ANOTHER. THE RSM AND GFS IN PARTICULAR SHOW GOOD AGREEMENT WITH SMALLER-SCALE FEATURES OF THE WIND FIELD...SUCH AS THE SMALL SIZE OF THE HIGH- SPEED AREA AT UPPER ELEVATIONS...AND THE COMPLEXITIES OVER THE COASTAL WATERS. THE PROBLEM OF THE NIGHT...ASIDE FROM THE SHORT-TERM EMERGENCIES...MAY WELL CONSIST OF MANAGING THE TRANSITION TO TRADE WINDS BY THE BEGINNING OF THE COMING WEEK. MODELS AS A RULE ARE TOO EAGER IN LIFTING OUT CUTOFF LOWS...AND SINCE THE CURRENT GRIDS FOLLOW THE MODELS FAIRLY CLOSELY...A LINGERING LOW COULD DERAIL MUCH OF THE FORECAST FOR THE NEXT 72 HOURS. ON THE BRIGHT SIDE... AVAILABLE DATA DOES INDEED SUPPORT GUIDANCE...SO FAR AT LEAST. THE TRANSITION TO TRADES FROM SUNDAY TO TUESDAY...WHILE FOLLOWING THE MODELS...SEEMS A BIT ABRUPT THOUGH... AND LOOKS LIKE THE PART OF THE FORECAST MOST IN NEED OF A LITTLE HOUSECLEANING. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR SUMMITS OF HALEAKALA AND BIG ISLAND THROUGH 6 AM SATURDAY. FLASH FLOOD WATCH FOR ALL ISLANDS THROUGH 6 AM HST SATURDAY. SMALL CRAFT ADVISORY FOR ALL AREAS THROUGH 6 AM HST SATURDAY. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:15 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 18 hr |
| Dec 7, 6:47 PM HST | Special Marine Warning | HFO | 88 min | |
| Dec 7, 8:12 PM HST | Special Marine Warning | HFO | 63 min | |
| Dec 7, 9:10 PM HST | Special Marine Warning | HFO | 65 min | |
| Dec 7, 9:54 PM HST | Marine Weather Statement | HFO | 2 hr | |
| Dec 8, 12:12 AM HST | Marine Weather Statement | HFO | 18 hr | |
| Dec 8, 2:55 AM HST | Flash Flood Warning | HFO | Hawaii | 3 hr |
| Dec 8, 6:53 AM HST | Flash Flood Warning | HFO | Hawaii | 6 hr |
| Dec 8, 9:22 AM HST | Winter Weather Advisory | HFO | Hawaii | 18 hr |
| Dec 8, 1:47 PM HST | Special Marine Warning | HFO | 118 min |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.